Reply To: anger issues when on medication

Home Welcome to the ADDitude Forums For Adults Relationships anger issues when on medication Reply To: anger issues when on medication

#92146
yolagnes
Participant

I was sad to read this post. Yes, this is a real issue. My son is on ADHD meds and has this “rebound effect” as he cycles up on the medication and when he cycles down. It’s tough on him and tough on us because as you he is normally a placid, happy kind of child. I personally believe that all ADHD meds will do this to you as you get into the higher doses, but my son showed this issue even on lower doses and he’s been on a variety of ADHD meds. What his doctor did that finally worked was to give him a tiny dose of Risperdal 2.5, to make the rise and come down more mellowed. Risperdal is an antipsychotic, but it works differently on people with ADHD. Just makes him more himself during the times that the ADHD drug is either rising or going away. However, if the issue is present all day during the time the meds are working best, I’d say some kind of adjustment is needed in your meds. Anger is generated from a specific part of the brain, which I don’t remember what it’s called at the moment, and apparently the meds are leaving you stuck in that spot or activating that spot too hard. Something on the side. Do you drink a lot of coffee or things with caffeine? Caffeine is also a stimulant and combining caffeine and an ADHD med can take you right into the “nasty” zone but quick.